Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 30, 2014, 06:14:16 PM

Login with username, password and session length


Members
  • Total Members: 23089
  • Latest: Serga
Stats
  • Total Posts: 632422
  • Total Topics: 47895
  • Online Today: 294
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Eating with Atripla  (Read 1435 times)

0 Members and 1 Guest are viewing this topic.

Offline hivez

  • Member
  • Posts: 14
Eating with Atripla
« on: November 13, 2006, 03:46:02 PM »
Hello,
I couldn't find anything on this.
I was recently diagnosed with HIV in July 06' and was put on meds 10/06 because my cd4 numbers dropped below 300 and I was continually feeling crappy.
I was told not to eat 2 hours before or after taking my pill, which I take at 10pm. What happens if I go to a movie and eat popcorn during that 2 hour time span?

I asked my doctor if I should be taking any suppliments, vitamins etc. during the day he said it wasn't necessary. Can anyone lead me to some information that might suggest what would help lower my load/assist the meds keep me healthy.
Thanks,

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Eating with Atripla
« Reply #1 on: November 13, 2006, 06:30:39 PM »
Eating with Atripla won't affect how the drugs work, but may affect how one of the meds it contains, Sustiva, acts up in your brain, ie may make dreams more vivid, sleep not so good etc, give you a drunk feeling.  This is a very individual reaction, so you myabe ok with popcorn, or even a burger, but many people find food (esp. fatty food) + Sustiva = worse side effects.

- matt
"The object is to be a well patient, not a good patient"

Offline hivez

  • Member
  • Posts: 14
Re: Eating with Atripla
« Reply #2 on: November 13, 2006, 08:20:46 PM »
Thanks :)
great resource for newly diagnosed people :)

Offline SoSadTooBad

  • Member
  • Posts: 248
Re: Eating with Atripla
« Reply #3 on: November 13, 2006, 11:56:48 PM »
I agree, Newt.  I take Sustiva along with combivir - taking Sustiva on a full stomach is not any different for me in general.  I get a little dizziness that starts about an hour after I take it, and lasts about two hours, but it usually happens when I am asleep, so no big deal.  For me, I think a high carb meal makes the feeling a tiny bit more intense, but nothing major.

Offline Esquare

  • Member
  • Posts: 237
Re: Eating with Atripla
« Reply #4 on: November 14, 2006, 12:54:57 PM »
My rule I follow is not to eat after I take Atripla at night before bed. The one time I did it I couldn't get to sleep and had the vivid dreams. Other than that one bad night I have not had an issue and I've been on Atripla for over a month now.

Offline roadlesstraveled

  • Member
  • Posts: 9
Re: Eating with Atripla
« Reply #5 on: November 15, 2006, 06:57:08 PM »
I take Atripla and eating before or afterwards does not effect me anymore. I've been taking it for over 3 months and the side effects have vanished, lasted about 3 weeks. My thing is taking it at the same time each night. Sometimes on the weekend I may not go to sleep until 3am and eat after the club around 2am. Play around with eating different types of foods and see which ones effect you if any and if you don't have the side effects from Sustiva then live well.
Man never knows precisly what is right. So torn between a purpose and a doubt, he first builds windows to let the light in, then hangs curtains to shut it out.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.